MAUDE Adverse Event Report: ANGIODYNAMICS UNIBLATE 15CM WITH BLUE THERMO PADS; ELECTROSURGICAL PROBE,

ANGIODYNAMICS UNIBLATE 15CM WITH BLUE THERMO PADS; ELECTROSURGICAL PROBE,
Catalog Number H7877001035971
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 03/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medwatch is not to report a device malfunction, but to report an adverse patient effect.There was no report of a device malfunction during the procedure.As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.A photograph of the patient's burn was provided.As the device was not returned, a definitive root cause for the reported complaint description cannot be determined.The customer's reported complaint description of a patient experiencing a burn is confirmed based on the description although no sample or photographic evidence was provided.A possible contributing factor could be if the rf power was activated prior to the target tissue being reached.Although no sample was returned and a root cause cannot be definitively determined, this does not appear to be a result of any manufacturing anomalies.There was no report of a device malfunction.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the user with this catalog number, contains the following statements: "do not attach anything (i.E., clamps, etc.) to the device.This may damage the insulation, which could contribute to patient injury.Patients with peripheral vascular deficiency are at increased risk of thermal injury from dispersive electrodes.If the device is being used in a laparoscopic procedure, activation of the device when not in contact with target tissue may cause capacitive coupling.Having rf power on at the same time as infusion using a method different from these instructions may alter the path of the electrical energy away from target tissues.Using imaging guidance (e.G., ultrasound, ct) place the device into the target tissue.The tip of the trocar should be placed at the distal edge of the lesion.Using the 1-cm markings on the trocar can assist in placement of the device." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference # (b)(4).Correction: incorrect regulatory number on original submission.
 
Event or Problem Description
This medwatch is not to report a device malfunction, but to report an adverse patient effect.There was no report of a device malfunction during the procedure.As reported to angiodynamics on (b)(6) 2018: patient received a skin burn during uniblate case at probe/introducer entry sight.Patient was taken to (b)(6) and a wound care nurse was called to assess the burn.Per the treating physician, he felt it the burn) would heal, but that the tissue was necrosed around the entry sight.The location of the burn was the skin above the patient's left tibia, approximately the size of quarter.A topical antibiotic and dressing was placed over the area, and a wound care nurse was called to meet the patient in pacu for further evaluation.The reported defective device has been returned to the manufacturer for evaluation.

Brand Name
UNIBLATE 15CM WITH BLUE THERMO PADS
Common Device Name
ELECTROSURGICAL PROBE,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key7413659
Report Number1319211-2018-00032
Device Sequence Number13727527
Product Code GEI
UDI-Device IdentifierH7877001035971
UDI-PublicH7877001035971
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2019
Device Catalogue NumberH7877001035971
Device Lot Number5276998
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2018
Initial Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR